Female sex and the use of anti-allergic agents increase the risk of developing cutaneous rash associated with nevirapine therapy

Andrea Antinori, Francesco Baldini, Enrico Girardi, Antonella Cingolani, Mauro Zaccarelli, Simona Di Giambenedetto, Annalisa Barracchini, Patrizio De Longis, Rita Murri, Valerio Tozzi, Adriana Ammassari, Maria Gabriella Rizzo, Giuseppe Ippolito, Andrea De Luca

Research output: Contribution to journalArticle

Abstract

To identify factors associated with cutaneous rash, we performed a retrospective multicentre analysis of HIV outpatients starting a highly active antiretroviral therapy regimen containing nevirapine. A total of 62 cutaneous adverse events were observed in 429 patients. Rash hazard was increased in women, by the prophylactic use of glucocorticoids or antihistaminics, and was reduced by escalating the initial dose of nevirapine. Women receiving glucocorticoids had a 3 month cumulative probability of rash of 0.41.

Original languageEnglish
Pages (from-to)1579-1581
Number of pages3
JournalAIDS (London, England)
Volume15
Issue number12
DOIs
Publication statusPublished - Aug 17 2001

    Fingerprint

ASJC Scopus subject areas

  • Immunology and Allergy
  • Immunology

Cite this